Alert archive / California / Wind Advisories in 2010

Wind Advisory 28, NWS San Diego, CA

October 25, 2010San Bernardino County, California

NWS San Diego, CA issued this wind advisory at Oct 25, 2010, 12:19 PM PDT for San Bernardino County, California. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 25, 2010, 12:19 PM PDT (19:19 UTC)
Expired
Oct 25, 2010, 6:00 PM PDT
In force
6 hr
Issued by
NWS San Diego, CA

County San Bernardino County, CA

The text

As transmitted, in the capitals the NWS used until 2016.

614 
WWUS76 KSGX 251919
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1219 PM PDT MON OCT 25 2010

...STRONG WEST WINDS IN THE UPPER DESERTS THROUGH AFTERNOON...

.A TROUGH OF LOW PRESSURE MOVING INLAND THROUGH THE STATE CAUSED
A STRONG ONSHORE FLOW TODAY. STRONG GUSTY WINDS DEVELOPED IN THE
MOUNTAINS AND DESERTS. WINDS HAVE DECREASED EXCEPT STRONG GUSTY
WINDS ARE EXPECTED THIS AFTERNOON IN THE UPPER DESERTS.

CAZ060-260100-
/O.CAN.KSGX.HW.W.0005.000000T0000Z-101025T2100Z/
/O.NEW.KSGX.WI.Y.0028.101025T1919Z-101026T0100Z/
APPLE AND LUCERNE VALLEYS-
1219 PM PDT MON OCT 25 2010

...WIND ADVISORY IN EFFECT UNTIL 6 PM PDT THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PDT THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 


* TIMING: THROUGH AFTERNOON. THE WINDS WILL DECREASE LATER
  AFTERNOON. 

* WINDS: AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 45
  MPH. LOCALLY HIGHER GUSTS.

* LOCATIONS: VICTORVILLE...HELENDALE...APPLE VALLEY...LUCERNE
  VALLEY...HESPERIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND IN THE
DESERT COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN
TREE LIMBS AND DOWNED POWER LINES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ055-252030-
/O.CAN.KSGX.HW.W.0005.000000T0000Z-101025T2100Z/
SAN BERNARDINO COUNTY MOUNTAINS-
1219 PM PDT MON OCT 25 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE DECREASED. ISOLATED GUSTS TO AROUND 45 MPH ARE
POSSIBLE THROUGH EARLY AFTERNOON.

$$

CAZ056-058-252030-
/O.CAN.KSGX.WI.Y.0027.000000T0000Z-101025T2100Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
1219 PM PDT MON OCT 25 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED. ISOLATED GUSTS TO AROUND 45 MPH ARE
POSSIBLE THROUGH EARLY AFTERNOON.

&&

$$

MAX DAILY WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX

WHITLOW
1 follow-up statement
684 
WWUS76 KSGX 260051
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
551 PM PDT MON OCT 25 2010


CAZ060-260200-
/O.EXP.KSGX.WI.Y.0028.000000T0000Z-101026T0100Z/
APPLE AND LUCERNE VALLEYS-
551 PM PDT MON OCT 25 2010

...WIND ADVISORY WILL EXPIRE AT 6 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 6 PM PDT THIS EVENING. 

$$

ATKIN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Oct 25, 9:00 AM PDT, 3 hours 19 minutes earlier.

Area forecast discussion, Oct 25, 9:00 AM PDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
900 AM PDT MON OCT 25 2010

.SYNOPSIS...
STRONG ONSHORE FLOW AS A TROUGH TO THE NORTH DEEPENS HAS CAUSED
STRONG GUSTY WEST WINDS IN THE DESERTS AND MOUNTAINS. A DEEP MARINE
LAYER WITH LIGHT RAIN IN THE COASTAL BASIN AND SLOPES WILL DECREASE
LATE MORNING. HIGH PRESSURE ALOFT WILL GRADUALLY INCREASE THROUGH
WEDNESDAY WITH A WEAK OFFSHORE FLOW TUESDAY NIGHT THROUGH THURSDAY
MORNING. A COLD FRONT WILL MOVE INTO NORTHERN CALIFORNIA THURSDAY.
CLOUDS ARE EXPECTED TO INCREASE OVER THE AREA WITH THE COLD FRONT
MOVING THROUGH FRIDAY NIGHT THROUGH SATURDAY. A WEAK TROUGH MOVES
OVER SUNDAY WITH HIGHER PRESSURE ALOFT SUNDAY AFTERNOON.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

LIGHT RAIN OVER THE COASTAL BASIN AND SLOPES WITH A DEEP MARINE
LAYER ABOUT 6K FT. THE MARINE LAYER IS FORECAST TO LOWER TONIGHT
THROUGH TUESDAY. STRONG GUSTY WEST WINDS OVER THE MOUNTAINS AND
DESERTS THROUGH THIS AFTERNOON. A TROUGH DEEPENING TO THE NORTH HAS
CAUSED A STRONG ONSHORE FLOW TODAY. THE GRADIENTS WILL WEAKEN
AFTERNOON AND WINDS IN THE MOUNTAINS AND DESERTS ARE EXPECTED TO
DECREASE BELOW ADVISORY AND WARNING CRITERIA. THE MARINE LAYER WILL
LOWER TONIGHT THROUGH TUESDAY MORNING. DRIZZLE MAY CONTINUE THROUGH
TONIGHT AND END EARLY TUESDAY MORNING. HIGH PRESSURE ALOFT GRADUALLY
MOVES OVER TUESDAY THROUGH WEDNESDAY. A WEAK OFFSHORE FLOW DEVELOPS
TUESDAY NIGHT THROUGH THURSDAY MORNING WITH LOCAL GUSTY NORTHEAST
WINDS TO 25 MPH IN THE MOUNTAINS AND INLAND VALLEYS MAINLY DURING
LATE NIGHT AND MORNING. A TROUGH DEEPENS INTO THE STATE WITH A COLD
FRONT MOVING INTO NORTHERN CALIFORNIA THURSDAY. THE FLOW WILL TURN
RAPIDLY TO ONSHORE AND SOME LOW CLOUDS AND SOME HIGHER CLOUDS MAY
BEGIN TO MOVE OVER THURSDAY AFTERNOON. THE TAIL END OF THE COLD
FRONT WILL MOVE THROUGH SOCAL FRIDAY NIGHT THROUGH SATURDAY. A WEAK
TROUGH TO THE NORTH WILL DEEPEN SLIGHTLY SUNDAY MORNING WITH HIGH
PRESSURE ALOFT MOVING OVER BY AFTERNOON. SEE BELOW FOR WIND
ADVISORIES AND WARNINGS. COOLER TODAY...SLIGHTLY WARMER
TUESDAY...WARMER WEDNESDAY AND THURSDAY...COOLER FRIDAY AND
SATURDAY...SLIGHTLY WARMER SUNDAY.

&&

.AVIATION...
251450 UTC...THROUGH 1800 UTC STRONG NW-SE ORIENTED JET STREAM
CENTERED OVER CENTRAL CALIFORNIA AND COLD FRONT HUNG UP OVER SAN
GABRIEL/SAN BERNARDINO MOUNTAINS...GENERATING NW50-75KT WIND IN THE
FL050-FL150...MOUNTAIN OBSCUREMENT AND OVC MERGING LAYERS BTWN
FL010-FL080 COASTAL SLOPES AND W OF MTNS AND CIGS/VSBY OCNL AOB 500
FT AGL/1SM IN RA FG...WHILE OVER AND E OF MTNS STRONG MTN WAVE
ACTIVITY/UDDFS/LLWS ALONG WITH OCNL SFC WIND GUSTS 45-65KT DESERT
VALLEY FLOORS.

BETWEEN 1800-2200 UTC CLOUDS W OF MTNS BECOMING OVC-BKN BTWN
FL020-FL065 AND WINDS DIMINISHING IN THE FL050-FL150 LAYER TO NW
35-55 KT...WITH SIMILAR STRENGTH SFC WIND GUSTS OVER DESERT VALLEY
FLOORS.

AFTER 26/0300 UTC...WIND IN THE FL050-FL150 FURTHER DIMINISHING TO
NW 20-40KT AND PARTIAL CLEARING W OF MTNS FROM NW TO SE AS THE FRONT
MOVES EAST OF THE AREA...BUT S OF SAN ONOFRE AND INLAND 25SM
CONTINUED BKN-OVC CLDS BTWN FL015-FL030.

&&

.MARINE...SMALL CRAFT ADVISORY IN EFFECT FOR PZZ755 DUE TO WEST TO
NORTHWEST WINDS NEAR 20 KT GUSTING TO 30 KT THROUGH THIS EVENING. NW
SWELL FROM BUILDING TO +12 FT OFFSHORE WATERS TONIGHT THROUGH
WEDNESDAY. DIRECTION IS FAIRLY STEEP...310-315 DEGREES...BUT PERIOD
IN THE MID TEENS...EXPECT ABOUT A THIRD OF THIS ENERGY TO SLIP
THROUGH/REFRACT AROUND THE ISLANDS AND REACH W-NW FACING BEACHES.
WILL FURTHER EVALUATE AFTER 12Z WAMIII MODEL RUN ARRIVES TO SEE IF
COMBINED SEAS WILL BE 10 FT OR HIGHER W AND SW PORTION OF PZZ775 TO
WARRANT EXTENDING SMALL CRAFT ADVISORY AND IF HIGH SURF CRITERIA
WILL BE MET S OF DEL MAR.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY UNTIL 2 PM PDT THIS AFTERNOON FOR THE RIVERSIDE
     COUNTY MOUNTAINS...SAN DIEGO COUNTY MOUNTAINS.

     HIGH WIND WARNING UNTIL 2 PM PDT THIS AFTERNOON FOR THE APPLE
     AND LUCERNE VALLEYS...SAN BERNARDINO COUNTY MOUNTAINS.

PZ...SMALL CRAFT ADVISORY UNTIL 11 PM PDT TONIGHT FOR THE WATERS
     FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60
     NM OUT INCLUDING SAN CLEMENTE ISLAND.

&&

PUBLIC...WHITLOW
AVIATION/MARINE...BALFOUR
FIRE WEATHER...MM

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Oct 25, 5:50 AM PDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
550 AM PDT MON OCT 25 2010

CAZ042-043-048-050-055>058-060>062-252100-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
550 AM PDT MON OCT 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

STRONG GUSTY WINDS FOR THE MOUNTAINS AND DESERTS. SEE LAXNPWSGX.

SMALL CRAFT ADVISORY FOR THE OUTER COASTAL WATERS. SEE LAXCWFSGX AND
LAXMWWSGX.

AREAS OF DENSE FOG ON THE COASTAL MOUNTAIN SLOPES THIS MORNING WITH
VISIBILITIES LESS THAN A QUARTER OF A MILE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.

MARTIN

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 5:02 PM PDTWind AdvisorySGXRiverside, San Bernardino, San Diego19 hr
Oct 24, 9:13 PM PDTSmall Craft AdvisorySGX26 hr
Oct 25, 3:21 AM PDTHigh Wind WarningSGXSan Bernardino9 hr

Nearby

Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.